MAUDE Adverse Event Report: BARD ACCESS SYSTEMS TRIFUSION 23CM, INTER W/MI; CENTRAL VENOUS CATHETERS

BARD ACCESS SYSTEMS TRIFUSION 23CM, INTER W/MI; CENTRAL VENOUS CATHETERS
Model Number 0659230
Medical Device Problem Codes Fluid/Blood Leak (1250); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 23 cm trifusion catheter was returned for evaluation.Functional, gross visual, microscopic visual and tactile evaluations were performed.The investigation is confirmed for partial break/leak on extension leg, as a partial break was identified on the center extension leg tubing just distal to center extension leg hub.The break surface was rough and uneven with visible striations, which is consistent with catheter breaks caused by repeated/prolonged stresses and/or torques applied to the tubing and/or hub.Functional testing revealed that there was leaking at hole during infusion of the center extension leg.One of lateral extension legs was missing and the separation surface on the tubing of the missing extension legs was partially smooth and partially rough with striations mostly aligned towards the center of the lumen.The characteristics of the separation surface are consistent with catheter separation with the aid of a sharp instrument.The device is labeled for single use.
 
Event or Problem Description
This report summarizes one malfunction event.A review of the events indicated that model 0659230 central venous catheter allegedly experienced a fluid leak and detachment of device component.This report was received from one source.The device was used inside the patient, with no reported patient injury.The patient involved is (b)(6) years old and weighs (b)(6) lbs.The patient's gender was not provided.

Brand Name
TRIFUSION 23CM, INTER W/MI
Common Device Name
CENTRAL VENOUS CATHETERS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8529673
Report Number3006260740-2019-01008
Device Sequence Number19429195
Product Code LJS
UDI-Device Identifier00801741036569
UDI-Public(01)00801741036569
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number0659230
Device Catalogue Number0659230
Device Lot NumberRECQ0213
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2019
Initial Report FDA Received Date04/18/2019
Patient Sequence Number1